Ask a doctor

I Stopped Accutane and Was Told to Start with Q SWITCH Laster Immediately to Remove Scars, Hyper Pigmentation and Facial Hair?

Doctor Answers (2)

Laser treatments and Accutane

+1

I agree with Dr. Rueckl.  It is generally best to stay with the provider who prescribed your Accutane (Isotretinoin), as he/she will know the dose given, and all the other variables to take into account.  That said, I typically have treated patients for hair removal throughout the Accutane course, as well as in the immediate post-treatment period without any adverse effects.  If your provider is a board certified dermatologist or plastic surgeon, then they will know how to treat you while minimizing any possibility for complications.


Houston Dermatologist

Laser treatments and Accutane

+1

Many doctors will recommend you don't do a laser treatment until at least 6 months post-Accutane. However, this rule of thumb really depends on the strength of Accutane you were on, as well as who is doing the laser treatments. I effectively and safely treat many of my patients while they are even on courses of Accutane, but it's because they are on very low dosages, and I know what settings to use to treat them. If your treating office for the lasers is the same as the office prescribing your meds, this is much safer than going to a different office.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.